Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 178, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 19, 2017, 6:22 PM CDT for Clay County, Greene County, Randolph County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 6:22 PM CDT (23:22 UTC)
- Expired
- May 19, 2017, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
605
WUUS54 KMEG 192322
SVRMEG
ARC021-055-121-200000-
/O.NEW.KMEG.SV.W.0178.170519T2322Z-170520T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
622 PM CDT FRI MAY 19 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northwestern Greene County in eastern Arkansas...
Eastern Randolph County in eastern Arkansas...
Western Clay County in eastern Arkansas...
* Until 700 PM CDT
* At 622 PM CDT, a severe thunderstorm was located near Delaplaine,
or 10 miles east of Pocahontas, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pocahontas, Corning, Reyno, Maynard, Biggers, Knobel, McDougal,
Success, Peach Orchard, Delaplaine, Datto, Evening Star, Attica,
Stonewall, Middlebrook, Tipperary, Ingram, Shannon, Hickoria and
Case.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9033 3617 9057 3619 9106 3650 9110
TIME...MOT...LOC 2322Z 201DEG 30KT 3626 9077
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
300
WWUS54 KMEG 192340
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
640 PM CDT FRI MAY 19 2017
ARC055-192349-
/O.CAN.KMEG.SV.W.0178.000000T0000Z-170520T0000Z/
Greene AR-
640 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3650 9045 3626 9055 3626 9058 3627 9103
3650 9110
TIME...MOT...LOC 2339Z 188DEG 25KT 3635 9097
$$
ARC021-121-200000-
/O.CON.KMEG.SV.W.0178.000000T0000Z-170520T0000Z/
Randolph AR-Clay AR-
640 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN RANDOLPH AND WESTERN CLAY COUNTIES...
At 639 PM CDT, a severe thunderstorm was located over Attica, or near
Pocahontas, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pocahontas, Corning, Reyno, Maynard, Biggers, Knobel, Success, Peach
Orchard, Datto, Attica, Heelstring, Elkins Park, Brakebill,
Middlebrook, Warm Springs, Ingram, Brookings, Hamil, Stokes and
Engelerg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9045 3626 9055 3626 9058 3627 9103
3650 9110
TIME...MOT...LOC 2339Z 188DEG 25KT 3635 9097
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON980
WWUS54 KMEG 192358
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
658 PM CDT FRI MAY 19 2017
ARC021-121-200008-
/O.EXP.KMEG.SV.W.0178.000000T0000Z-170520T0000Z/
Randolph AR-Clay AR-
658 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND
WESTERN CLAY COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3650 9045 3626 9055 3626 9058 3627 9103
3650 9110
TIME...MOT...LOC 2358Z 201DEG 30KT 3650 9090
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:09 PM CDT, 13 minutes earlier.
Area forecast discussion, May 19, 6:09 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Memphis TN 609 PM CDT Fri May 19 2017 .UPDATE... Updated to add 00Z Aviation Discussion. && .PREV DISCUSSION... /issued 156 PM CDT Fri May 19 2017/ DISCUSSION... Showers and thunderstorms continue to develop across much of the Mid-South this afternoon thanks to a warm and humid airmass. This activity should begin to die out around sunset. Next chance for convection will then come overnight as a squall line is expected to push into Northeast Arkansas after midnight. The line should die as it approaches the Mississippi River due to the strength of the upper level ridge. Otherwise, expect a muggy night across the Mid-South with lows ranging from the upper 60s to lower 70s. Leftover boundaries from the overnight convection will likely be the initiation points for shower and thunderstorm development by mid-day Saturday. Additional development will occur ahead of an approaching cold front that will move into Northeast Arkansas during the afternoon hours. Chances for showers and thunderstorms will continue through Saturday Night as the front pushes through the CWA. Damaging winds may be possible with the squall line that is expected to move into Northeast Arkansas late tonight. Otherwise, any storm that develops Saturday afternoon into Saturday Night will have the potential to become severe due to the warm and unstable airmass that will be over the Mid-South. Highs on Saturday will range from lower 80s across Northeast Arkansas to the upper 80s across Northeast Mississippi. Some lingering convection may continue on Sunday across Northeast Mississippi. Otherwise, expect cooler and drier air to filter into the Mid-South behind the departing cold front. High pressure will then build into the region Sunday Night into Monday providing the area with pleasant conditions. Lows will be in the 50s with highs will be in the mid 70s to around 80 degrees. Another cold front will move through the Mid-South on Tuesday which will bring chances for showers and thunderstorms back to the area. Wednesday will be a cool day across the area with chances for light showers due to an upper trof moving through the region. Highs will only be in the mid 60s to lower 70s. High pressure will build into the area for the remainder of the week. Temperatures will gradually warm back into the lower 80s for highs by Friday. KRM && .AVIATION... 00Z TAFs Scattered showers and thunderstorms should continue through 02-03Z and gradually diminish. A complex of showers and thunderstorms may develop and affect JBR and perhaps MEM overnight towards daybreak Saturday. Additional showers and thunderstorms expected Saturday afternoon as a cold front begins to move across the Lower Mississippi Valley. S winds between 4-8 kts will increase to 9-12 kts on Saturday. MVFR conditions possible Saturday morning. Otherwise, VFR conditions expected elsewhere outside of thunderstorms. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 19, 4:14 AM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 414 AM CDT Fri May 19 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 414 AM CDT Fri May 19 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to possibly severe storms are possible this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe storms are possible this weekend ahead of an advancing storm in the Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late Saturday.
In the hours before
Special weather statement, May 19, 2:27 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
227 PM CDT FRI MAY 19 2017
MSZ001-007-008-192015-
Tunica MS-DeSoto MS-Tate MS-
227 PM CDT FRI MAY 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northeastern Tunica County in northwestern Mississippi...
Western DeSoto County in northwestern Mississippi...
Northwestern Tate County in northwestern Mississippi...
At 227 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near North Tunica, or 16
miles southeast of Hughes, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Tunica...western DeSoto and northwestern Tate
Counties should monitor this storm closely.
LAT...LON 3485 9036 3486 9034 3484 9031 3485 9030
3487 9031 3491 9025 3494 9024 3496 9025
3499 9022 3486 8990 3461 9032 3475 9046
TIME...MOT...LOC 1927Z 226DEG 17KT 3474 9033Local storm report, May 19, 2:46 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL OAKFIELD 35.71N 88.80W
05/19/2017 E1.25 INCH MADISON TN PUBLIC
&&
WLCSpecial weather statement, May 19, 5:01 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
501 PM CDT FRI MAY 19 2017
ARZ026-027-192245-
Poinsett AR-Craighead AR-
501 PM CDT FRI MAY 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Southwestern Craighead County in eastern Arkansas...
At 500 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Waldenburg, or 7
miles west of Harrisburg, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Poinsett and southwestern Craighead Counties should
monitor this storm closely.
LAT...LON 3563 9104 3584 9097 3574 9046 3544 9077
3544 9089 3550 9104
TIME...MOT...LOC 2200Z 215DEG 18KT 3556 9085
JOHNSONSpecial weather statement, May 19, 5:17 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 PM CDT FRI MAY 19 2017
MSZ001-007-008-192300-
Tunica MS-DeSoto MS-Tate MS-
517 PM CDT FRI MAY 19 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northeastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northwestern Tate County in northwestern Mississippi...
At 517 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Eudora, or 8 miles
west of Hernando, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Tunica...DeSoto and northwestern Tate Counties
should monitor this storm closely.
LAT...LON 3486 9034 3484 9031 3485 9030 3487 9031
3492 9024 3495 9025 3498 9030 3500 9029
3499 8976 3461 9012 3472 9039
TIME...MOT...LOC 2217Z 215DEG 26KT 3478 9013
JOHNSONLocal storm report, May 19, 5:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL BONO 35.91N 90.80W
05/19/2017 E0.88 INCH CRAIGHEAD AR BROADCAST MEDIA
&&
WLCLocal storm report, May 19, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
602 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL BONO 35.91N 90.80W
05/19/2017 E1.00 INCH CRAIGHEAD AR PUBLIC
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:01 PM CDT | Special Weather Statement | MEG | Poinsett | 44 min |
| May 19, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 45 min |
| May 19, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.